| Model Number |
04.500.271 |
| Medical Device Problem Code |
Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/01/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Date of event, concomitant medical product - unknown date in 2019.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon removed two (2) curvilinear distractors from the patient.The surgeon noticed the distractors only opened to 10mm after consolidation phase rather than the full 15mm.There was no other allegation at the time of removal.The event occurred during the distraction phase and was not known until distraction removal.The surgeon turned the unknown activation arm and was not sure if the distractor opened the full length.The surgeon is reviewing ct scan data of the patients airway to determine if a second operation is required.It is unknown if there was a surgical delay.Procedure and patient outcome are unknown.Concomitant device reported: unknown activation arm (part# unknown; lot# unknown; quantity 1).This report is for one (1) 1.3mm curvilinear distractor r70/left.This is report 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history review: part: 04.500.271, lot: 9405350, manufacturing site: balsthal, release to warehouse date: 09.Mar.2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary: the 1.3mm curvilinear distractor r70/left (p/n 04.500.271 lot 9405350) was returned and received at us cq.A visual inspection was performed.Both footplates were cut and contoured to match patient anatomy.The distractor track was also cut and crimped at the 15 mm mark.The tab on the housing was observed to be bent upwards.No other issues were identified with the returned implant.A functional test was attempted by advancing the distractor both directions using the worm assembly tab.The footplate was able to advance along the track as intended, with no issues.It was able to distract the full length to the location at which the surgeon cut and crimped the track, at the 15mm mark.Crimping the track stops the distractor from advancing at that location.There was no functional issues identified with the returned implant as the distractor was able to advance the track and stop advancing at the crimp.The complaint was unable to be replicated as the distractor was able to advance to the full length of the track, 15mm, and to the crimp.Dimensional inspection: plate, left, r70 pediatric curvilinear distractor, track thickness: 1.49 +/- 0.02 mm, measured, 1.48 mm (ca802), conforming, housing, left, r70 pediatric curvilinear distractor.Distance between housing tab to base of footplate: 5.7 mm with surface profile tolerance of 0.1 mm (5.65 mm ¿ 5.75 mm effective measurement) measured 6.190 mm (om115p), nonconforming.The complaint was not confirmed for the 1.3mm curvilinear distractor r70/left (p/n 04.500.271 lot 9405350) as the footplate was able to advance along the track as intended, with no issues.It was able to distract the full length to the location at which the surgeon cut and crimped the track, at the 15mm mark.There was no functional issues identified with the returned implant as the distractor was able to advance the track and stop advancing at the crimp.The housing tab was, however, bent upwards.The housing tab prevents inadvertent rotation/movement of the device in either direction.It was possible that the housing tab bent due to the flex cable being jammed up by the end user.Alternatively, it is possible that both distractors were placed on over-convergent vectors, possibly preventing each other from advancing to 15mm and interfering with their flex arms/worm assemblies, leading to deformation of the housing tab.The deflected housing tab could have caused the distractor to advance backwards after having been distracted to 15mm.However, the complaint is not confirmed since no functional issues were observed in us cq.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: additional data- test/laboratory data.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected data: mfr site.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon removed a two (2) curvilinear distractors from patient and noticed the distractors open only to 10mm after consolidation phase rather than the full 15mm.The reason for removal was normal, all distractors are removed after the consolidation phase which was also the case here.There was no other allegation at the time of removal.The event occurred during the distraction phase however was not known until distraction removal.The surgeon and his team turned the unknown activation arm.Not sure if the distractor opened the full length and then the forces pushed back the distractor or something else happened.The surgeon is reviewing ct data and will decide from looking at the patients airway if they will do a second operation.It is unknown if there was a surgical delay.Procedure and patient outcome were unknown.Concomitant device reported: unknown activation arm (part# unknown; lot# unknown; quantity 1).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: received photographs were reviewed.It showed the distractor at 10 mm and at 15 mm, however, since the product was not returned, the complaint cannot be confirmed.A functional test could not be performed since the product was not returned.Relevant drawing was reviewed.A device history records review could not be performed as the lot number is unknown.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H11 corrected data: b5, d7: corrected date of explant.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.